Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Flagstaff, AZ

July 25, 2006Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2006, 6:31 PM MST for Yavapai County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 6:31 PM MST (01:31 UTC)
Expired
Jul 25, 2006, 7:30 PM MST
In force
59 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 184 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2208 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 260135
FFWFGZ
AZC025-260330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
631 PM MST TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA

* UNTIL 830 PM MST

* AT 626 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE BURRO CREEK WATERSHED
  LOCATED NORTH OF BAGDAD.

* THE STORM PRODUCING FLASH FLOODING IS MOVING SLOWLY SOUTHWARD
  AND PRODUCING RADAR ESTIAMTED RAINFALL RATES UP 1.5 INCHES PER HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

DO NOT ATTEMPT TO CROS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 3466 11329 3466 11307 3484 11307 3484 11329

$$

41

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:50 PM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 25, 2:50 PM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST TUE JUL 25 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA
FOR MUCH OF THIS WEEK...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING EACH DAY.

&&

.DISCUSSION...AS A MID-LEVEL HIGH PRESSURE CENTER REMAINS ACROSS
NORTHERN ARIZONA THIS AFTERNOON...SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA. STORMS HAVE
INITIATED ACROSS THE HIGHER TERRAIN...BUT HAVE SHOWN VERY LITTLE
STORM MOTION AND ARE REMAINING NEARLY STATIONARY. WHILE THERE WAS
EVIDENCE OF A MOISTURE SURGE ACROSS SOUTHERN PORTIONS OF THE STATE
THIS MORNING...DEWPOINTS HAVE REMAINED STEADY OR DROPPED SLIGHTLY
THIS AFTERNOON FOR MUCH OF THE NORTHERN PORTION OF ARIZONA.
REGARDLESS...A FEW STRONG STORMS CONTINUE TO DEVELOP AND AS STORMS
ARE LINGERING IN THE SAME AREAS FOR EXTENDED PERIODS OF TIME...WE
WILL NEED TO MONITOR THE POTENTIAL FOR LOCALIZED FLOODING INTO THIS
EVENING.

BY WEDNESDAY...HIGH PRESSURE BEGINS ITS SLOW DRIFT WESTWARD AND ITS
CENTER SHOULD REMAIN JUST TO OUR WEST THROUGH LATE THURSDAY. DURING
THIS SAME PERIOD...MODELS HINT AT SOME CONTINUED INTRUSION OF
MOISTURE ASSOCIATED FROM CONVECTION SPAWNED BY EMILIA. POPS FOR THIS
PERIOD ARE INCREASED FROM CURRENT LEVELS ACROSS SOUTHERN PORTIONS OF
OUR FORECAST AREA TO ACCOUNT FOR THIS.

BY LATE IN THE WEEK...RIDGE SHIFTS EASTWARD AND A MORE TRADITIONAL
MONSOON SEASON SETUP RETURNS WITH SOUTHERLY FLOW ALOFT. THIS COULD
TRIGGER A VERY MOIST AIRMASS THAT WOULD SPREAD ALL THE WAY NORTH TO
THE UTAH BORDER.

OTHERWISE...AFTERNOON TEMPERATURES WILL START TO DROP TO MORE
SEASONAL LEVELS AND NON-THUNDERSTORM WINDS WILL BE RATHER LIGHT
THROUGH THE PERIOD.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT-BKN070-090 AGL WITH
SCATTERED 5SM -SHRA/-TSRA TO PERSIST THROUGH LATE EVENING.
CONDITIONS WILL IMPROVE OVERNIGHT AS CONVECTION DISSIPATES. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 10:00 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST TUE JUL 25 2006

AZZ004>018-037>040-260700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS NORTHERN
ARIZONA TODAY. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BEGIN
INITIALLY ACROSS HIGHER TERRAIN AREAS LATER THIS MORNING AND THEN
EXPAND INTO THE LOWER TERRAIN REGIONS OF THE LITTLE COLORADO RIVER
VALLEY AND YAVAPAI AND NORTHERN GILA COUNTIES BY THIS AFTERNOON. THE
MAIN THREAT FROM THE STORMS TODAY IS ANTICIPATED TO BE HAIL
OCCASIONALLY APPROACHING AND EXCEEDING THREE QUARTERS OF AN INCH IN
DIAMETER...BUT LOCALIZED AREAS OF STRONG WINDS AND SMALL STREAM
FLOODING COULD EVENTUALLY BECOME A CONCERN AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS
ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:22 PM MSTSevere Thunderstorm WarningFGZYavapai23 min
Jul 25, 5:36 PM MSTSevere Thunderstorm WarningFGZYavapai24 min
Jul 26, 12:41 AM MSTSevere Thunderstorm WarningFGZGila34 min
Jul 26, 7:31 AM MSTFlash Flood WatchFGZCoconino, Yavapai16 hr
Jul 26, 2:12 PM MSTFlash Flood WarningFGZCoconino3 min
Jul 26, 2:25 PM MSTSevere Thunderstorm WarningFGZCoconino35 min
Jul 26, 2:35 PM MSTSevere Thunderstorm WarningFGZCoconino, Gila16 min
Jul 26, 3:02 PM MSTSevere Thunderstorm WarningFGZNavajo28 min
Jul 26, 3:19 PM MSTSevere Thunderstorm WarningFGZApache, Navajo26 min
Jul 26, 3:28 PM MSTSevere Thunderstorm WarningFGZCoconino47 min
Jul 26, 3:44 PM MSTSevere Thunderstorm WarningFGZApache, Navajo31 min
Jul 26, 4:00 PM MSTFlash Flood WarningFGZApache, Navajo
Jul 26, 4:04 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai56 min
Jul 26, 4:45 PM MSTFlash Flood WarningFGZCoconino, Yavapai30 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.